Popular Posts

Search This Blog

Friday, August 17, 2012

Mirtazapine Side Effects

Question: I have been taking mirtazapine 30 mg for about 3 weeks.  I felt that it was helping at first with my depression and anxiety. I have been on many other antidepressants but have not been able to tolerate the side effects, mostly nausea.  I was able to tolerate the mirtazapine for a while and felt it was helping, but for the past week I have been experiencing lightheaded feelings that come and go everyday.  It's like bad sinus pressure in my head.   It is very difficult to function like this.  Is this something that will go away or should I discontinue the med.

Answer: Mirtazapine is an antidepressant. Some people do well on mirtazapine 15mg daily, or 30mg daily, or 45mg daily. The key with mirtazapine is to take your dose in the evening before bed.  Some of the side effects may be mild or very serious. They include: drowsiness, dizziness, anxiety, confusion, weight gain, increased appetite, dry mouth, constipation, nausea, vomiting, flu-like symptoms, chest pain, fast heart beat, seizures. What you are experiencing may be from the medication. It is possible for this symptom to subside, but it is best to discuss it with your prescriber. You will have to review the risks and benefits of this medication and decide, in conjunction with your prescriber, whether to continue taking your current dose, change dose, or discontinue the medication. Good Luck, and don't forget the benefits of therapy!